MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE
Catalog Number 656414S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported the following: "when inserting the screw into the bone, at the start of tightening, the screw (head) spontaneously broke off.It was removed and replaced.Actions: screw removed then replaced.Financial loss + increased operating time.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to d9 (product available to stryker).The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or manufacturing related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: screw was received with a broken head.The recess of the screw shows significant deformation marks in clockwise direction which indicates excess torque being applied to the screw while tightening which most probably led to the snapping of screw head intra-operatively.The first thread in the shaft below the broken head is also plastically deformed, however, it cannot be confirmed whether this happened during screw insertion or extraction.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or manufacturing related problems were found during the investigation.Based on investigation, the root cause was attributed to a usage related issue.The event was caused by over torquing the screw while tightening.If any additional information is provided, the investigation will be reassessed.

Brand Name
BONE SCREW, T8 FULL THREAD, 2.7MM/L14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22375913
Report Number0008031020-2025-01035
Device Sequence Number4413526
Product Code HWC
UDI-Device Identifier07613327070873
UDI-Public(01)07613327070873(17)291210(10)1000583904
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number656414S
Device Lot Number1000583904
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer08/28/2025
01/19/2026
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date09/25/2025
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age23 YR
Patient SexFemale
Patient Weight52 KG